Joseph T. Morris, MD; C. Kenneth McAllister, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editors: Singultus (hiccups), generally transient, can be disabling. We report a case of singultus associated with the use of cefotetan.
A 62-year-old man was being treated with cefotetan, 1.0 g intravenously twice a day, for osteomyelitis of his right foot. After 4 weeks of outpatient therapy, he noted singultus developing within 1 hour of infusion and resolving in 4 to 5 hours. However, severe discomfort, such that he could not eat, remained. Antacids and H2 blockers were ineffective. The singultus recurred after each cefotetan infusion, and, 1 week later, the antibiotic treatment was discontinued for 1 day, with
Morris JT, McAllister CK. Cefotetan-induced Singultus. Ann Intern Med. 1992;116:522–523. doi: https://doi.org/10.7326/0003-4819-116-6-522_2
Download citation file:
Published: Ann Intern Med. 1992;116(6):522-523.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use